Alert archive / Texas / High Wind Warnings in 2019
High Wind Warning 42, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this high wind warning at Dec 8, 2019, 3:05 AM CST for Culberson County, Texas; Eddy County, New Mexico. It took effect at Dec 8, 2019, 9:00 AM CST. It was in force for 18 hr. 2 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Dec 8, 2019, 3:05 AM CST (09:05 UTC)
- In effect from
- Dec 8, 2019, 9:00 AM CST
- Expired
- Dec 9, 2019, 3:00 AM CST
- In force
- 18 hr
- Issued by
- NWS Midland/Odessa, TX
Counties Eddy County, NM, Culberson County, TX
The radar
The Holloman AFB radar (KHDX), 203 km from the middle of the area, began a volume at 09:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Dec 8, 12:38 PM CST | NON-TSTM WND GST 66 | 2 Nw Pine Springs, TX | THE BOWL RAWS SITE. WINDS GUSTED NEAR 60 MPH FOR SEVERAL HOURS. |
| Dec 8, 2:12 PM CST | NON-TSTM WND GST 62 | 4 S Pine Springs, TX | WINDS GUSTED OVER 60 MPH FOR 6+ HOURS. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 00:00Z, 9.1 hours before the alert went out and 209 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2201 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 128 m²/s²
- 0-3 km storm-relative helicity
- 120 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
114 WWUS74 KMAF 080905 NPWMAF URGENT - WEATHER MESSAGE National Weather Service Midland/Odessa TX 305 AM CST Sun Dec 8 2019 NMZ027-TXZ270-271-082100- /O.UPG.KMAF.HW.A.0036.191208T1700Z-191209T0300Z/ /O.NEW.KMAF.HW.W.0042.191208T1500Z-191209T0900Z/ Guadalupe Mountains of Eddy County- Guadalupe Mountains Above 7000 Feet- Guadalupe and Delaware Mountains- Including the cities of Queen, Guadalupe Mountains NP, and Pine Springs 205 AM MST Sun Dec 8 2019 ...HIGH WIND WARNING IN EFFECT FROM 8 AM THIS MORNING TO 2 AM MST MONDAY... * WHAT...West winds 30 to 40 mph with gusts up to 60 mph. * WHERE...Guadalupe and Delaware Mountains. * WHEN...From 8 AM this morning to 2 AM MST Monday. * IMPACTS...Travel will be difficult, especially for high profile vehicles. Low flying light aircraft may experience localized but extreme turbulence, or strong downward airflows. PRECAUTIONARY/PREPAREDNESS ACTIONS... People are urged to secure loose objects that could be blown around or damaged by the wind. && $$ For more information from the National Weather Service visit https://weather.gov/maf
1 follow-up statement
374 WWUS74 KMAF 081954 NPWMAF URGENT - WEATHER MESSAGE National Weather Service Midland/Odessa TX 154 PM CST Sun Dec 8 2019 NMZ027-TXZ270-271-090900- /O.CON.KMAF.HW.W.0042.000000T0000Z-191209T0900Z/ Guadalupe Mountains of Eddy County- Guadalupe Mountains Above 7000 Feet- Guadalupe and Delaware Mountains- Including the cities of Queen, Guadalupe Mountains NP, and Pine Springs 1254 PM MST Sun Dec 8 2019 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 2 AM MST MONDAY... * WHAT...West winds 30 to 40 mph with gusts up to 60 mph. * WHERE...Guadalupe and Delaware Mountains. * WHEN...Through 2 AM MST Monday. * IMPACTS...Travel will be difficult, especially for high profile vehicles. Low flying light aircraft may experience localized but extreme turbulence, or strong downward airflows. PRECAUTIONARY/PREPAREDNESS ACTIONS... People are urged to secure loose objects that could be blown around or damaged by the wind. && $$ For more information from the National Weather Service visit https://weather.gov/maf
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this high wind warning went out at Dec 8, 2:50 AM CST, 15 minutes earlier.
Area forecast discussion, Dec 8, 2:50 AM CST, 15 minutes before
Area Forecast Discussion
National Weather Service Midland/Odessa TX
250 AM CST Sun Dec 8 2019
.DISCUSSION...
Water Vapor imagery show the upper-level jet from SOCAL east to the
4-Corners region with an expansive area of clouds. Today high temps
will be well above normal with mid/upper 70s forecast. In response
to increased westerly winds a mtn wave will strengthen across the
GDP Mtns resulting in high winds. As such we will upgrade to a
high wind warning and extend it out until Mon 09Z. On Monday big
changes are expected with the onset of precip, especially after
18Z, and the passage of a cold front. High temps will be about 15
degrees cooler on Mon. By 06Z/Tue the open positively tilted mid-
level trof will be moving ese into the wrn CWFA with a 110kt 300mb
jet e of the trof axis resulting in widespread modest, but deep
lift. Around 06Z/Tue (if not a little earlier) there is good
agreement that a large precip shield will extend from the Trans
Pecos into the PB warranting categorical PoPs. As said trof moves
across the area the column will cool with a 500mb cold pocket of -23C.
Models have trended toward a warmer low-level thermal profile
thus further minimizing the window for a transition to SN across
SE NM/PB. As it is now the GFS does favor high elevation SN in the
GDP Mtns (7000 ft) 09Z-12Z/Tue and a RN/SN mix from SE NM
extending e across the PB n of I-20. Fcst sounding INVOF Lamesa do
show some room for wet bulb cooling supporting a change over to
SN 12Z-15Z/Tue across the nrn PB. ATTP snow amounts up to around
1" are appropriate with some indications of wrap around
-SHSN/-SHRA. Even with the slower trof passage of the ECMWF most
all precip will have exited shortly after 18Z/Tue. Clouds will
linger most of Tue PM making for a cold day, highs 45-50 most
areas. A dry trof will pass Thur serving to keep cool temps in
place. Warmer Fri, but models differ in amplitude of flow Sat
which will determine the timing of next front Sat or Sun.
&&
.PRELIMINARY POINT TEMPS/POPS...
Big Spring 77 52 62 31 / 0 0 40 80
Carlsbad 74 50 60 34 / 0 0 40 60
Dryden 81 52 76 42 / 0 0 20 90
Fort Stockton 81 53 65 35 / 0 0 50 80
Guadalupe Pass 64 46 51 33 / 0 10 60 60
Hobbs 73 48 57 30 / 0 0 40 60
Marfa 75 44 61 34 / 0 0 60 70
Midland Intl Airport 77 54 62 33 / 0 0 50 80
Odessa 77 53 62 33 / 0 0 50 80
Wink 79 50 62 33 / 0 0 50 70
&&
.MAF WATCHES/WARNINGS/ADVISORIES...
NM...High Wind Warning from 8 AM this morning to 2 AM MST Monday for
Guadalupe Mountains of Eddy County.
TX...High Wind Warning from 8 AM this morning to 2 AM MST Monday for
Guadalupe Mountains Above 7000 Feet-Guadalupe and Delaware
Mountains.
&&Hazardous weather outlook, Dec 8, 2:47 AM CST, 18 minutes before
Hazardous Weather Outlook National Weather Service Midland/Odessa TX 247 AM CST Sun Dec 8 2019 NMZ027>029-033-034-TXZ045>048-050>053-059>063-067>070-075-082- 270>282-090900- Guadalupe Mountains of Eddy County-Eddy County Plains- Northern Lea County-Central Lea County-Southern Lea County-Gaines- Dawson-Borden-Scurry-Andrews-Martin-Howard-Mitchell-Loving-Winkler- Ector-Midland-Glasscock-Ward-Crane-Upton-Reagan-Pecos-Terrell- Guadalupe Mountains Above 7000 Feet-Guadalupe and Delaware Mountains- Van Horn and Highway 54 Corridor-Eastern Culberson County- Reeves County Plains-Chinati Mountains-Marfa Plateau-Davis Mountains- Davis Mountains Foothills-Central Brewster County-Chisos Basin- Presidio Valley-Lower Brewster County- 247 AM CST Sun Dec 8 2019 /147 AM MST Sun Dec 8 2019/ This Hazardous Weather Outlook is for portions of southeast New Mexico, southwest Texas, and western Texas. .DAY ONE...Today and Tonight A High Wind Warning is in effect for the Guadalupe and Delaware Mountains from this morning through late tonight. .DAYS TWO THROUGH SEVEN...Monday through Saturday There is potential for accumulating snow across the higher elevations of the Guadalupe Mountains and portions of Southeast New Mexico and the northern Permian Basin late Monday night into Tuesday morning. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service Office in Midland, can be found on the internet at... https://weather.gov/midland
Nearby
High Wind Warnings in Texas, 2019High Wind Warnings in New Mexico, 2019Every high wind warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.